MAUDE Adverse Event Report: TORNIER S.A.S. TORNIER FLEX SHOULDER SYS REVINSERT 39MM 6TH B 12.5DG; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

TORNIER S.A.S. TORNIER FLEX SHOULDER SYS REVINSERT 39MM 6TH B 12.5DG; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number DWF391B
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 06/16/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information has been requested and if received, will be provided in the supplemental report.
 
Event or Problem Description
It was reported that, the patient had primary left shoulder replacement on (b)(6) 2022.The patient complained of pain, had arthroscopic debridement on (b)(6) 2024, the specimens taken showed infected with c.Acnes bacterium.Multiple arthroscopic washouts / debridement procedures, with insertion of antibiotic beads into joint space and long term antibiotic therapy, with last procedure on (b)(6) 2025.Further specimens taken during this procedure showed persistent c.Acnes infection, though scant.During this procedure, the surgeon made the intra-operative decision, to remove all primary implants and insert a antibiotic spacer, & continue antibiotic (iv and oral) therapy, and have a 2nd stage joint replacement procedure in the following months, when all clinical markers indicate the infection is absent.
 
Additional Manufacturer Narrative
Section b5 executive summary, section d gtin, expiration date section g manufacturing date, section h cause investigation and clinical signs codes added.The reported event could be confirmed.The device was not returned but evidences were provided based on provided information which match the alleged failure.Since images and data were provided, the opinion of a medical expert was sought and stated as following: the event is confirmed by the positive cultures of cutibacterium acnes, which is known for its delayed onset of symptoms as was the case here.The root cause is usually a patient related factor since c.Acnes is common on the skin in the shoulder area and a well-know causer of periprosthetic infections.This case has all the tell-tale elements.Positive cultures, two-stage revision (explantation of the device, implantation antibiotics loaded spacer and reimplantation after the infection was treated).The images show this story.There are no signs of infection on the x-ray that show the implants of the index surgery, but that can be the case with c.Acnes infections.A device inspection was not possible since the affected device was not returned for investigation.From the provided picture taken just after the devices explantation (soiled implants), no additional information could be observed.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to a patient related issue.The failure was caused by a cutibacterium acnes infection.If any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
It was reported that the patient had primary left shoulder replacement on (b)(6) 2022.The patient complained of pain, had arthroscopic debridement on (b)(6) 2024, the specimens taken showed infected with c.Acnes bacterium.Multiple arthroscopic washouts / debridement procedures, with insertion of antibiotic beads into joint space and long-term antibiotic therapy, with last procedure on (b)(6) 2025.Further specimens taken during this procedure showed persistent c.Acnes infection, though scant.During this procedure, the surgeon made the intra-operative decision, to remove all primary implants and insert an antibiotic spacer, & continue antibiotic (iv and oral) therapy, and have a 2nd stage joint replacement procedure in the following months, when all clinical markers indicate the infection is absent.Additional information of the 2nd stage revision, where the antibiotic cement spacer (insitu for approx 6 weeks) was removed.Clinical markers indicative that the chronic infection ahs resolved, according to the surgeon.Thorough debridement / lavage attended to; multiple specimens taken.Full set of revision prosthesis (reverse shoulder replacement) implanted.Cement used for the femoral stem.On reduction, shoulder joint stable through full range of motion.

Brand Name
TORNIER FLEX SHOULDER SYS REVINSERT 39MM 6TH B 12.5DG
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR  38330
Manufacturer (Section G)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR   38330
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22512413
Report Number3000931034-2025-00381
Device Sequence Number21182862
Product Code KWS
UDI-Device Identifier03700434021066
UDI-Public(01)03700434021066(11)220523(17)270523(21)8543AX025
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K190521
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue NumberDWF391B
Device Lot Number8543AX
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/16/2025
Supplement Date Received by Manufacturer08/21/2025
Initial Report FDA Received Date07/15/2025
Supplement Report FDA Received Date09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexMale
Patient Weight90 KG